Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 42, NWS Green Bay, WI

June 7, 2016

NWS Green Bay, WI issued this small craft advisory at Jun 7, 2016, 1:44 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2016, 1:44 AM CDT (06:44 UTC)
Expired
Jun 7, 2016, 4:00 PM CDT
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

964 
WHUS73 KGRB 070644
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
144 AM CDT TUE JUN 7 2016

...GUSTY NORTH WINDS ON THE NORTHERN AND CENTRAL BAY AS WELL AS
THE NORTHERN NEARSHORE WATERS OF LAKE MICHIGAN...

.ANOTHER ROUND OF GUSTY WINDS MAY CREATE CONDITIONS HAZARDOUS TO
SMALL CRAFT INTO THE AFTERNOON. THE STRONGEST WINDS SHOULD BE IN
THE VICINITY OF DEATH'S DOOR...AND LATE TONIGHT INTO EARLY
WEDNESDAY MORNING BEFORE SLOWLY DIMINISHING THROUGH THE DAY.

LMZ521-541-071445-
/O.NEW.KGRB.SC.Y.0042.160607T0644Z-160607T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
144 AM CDT TUE JUN 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON. 

* WINDS...15 TO 25 KNOTS...WITH THE STRONGEST WINDS EXPECTED IN
  THE VICINITY OF THE DEATH'S DOOR PASSAGE LATE TONIGHT AND EARLY
  WEDNESDAY MORNING.

* WAVES...1 TO 3 FEET. THE HIGHEST WAVES ARE EXPECTED NEAR DEATH'S
  DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
850 
WHUS73 KGRB 070742
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
242 AM CDT TUE JUN 7 2016

...GUSTY NORTH WINDS ON THE NORTHERN AND CENTRAL BAY AS WELL AS
THE NORTHERN NEARSHORE WATERS OF LAKE MICHIGAN...

.ANOTHER ROUND OF GUSTY WINDS MAY CREATE CONDITIONS HAZARDOUS TO
SMALL CRAFT INTO THE AFTERNOON. THE STRONGEST WINDS SHOULD BE IN
THE VICINITY OF DEATH'S DOOR WEDNESDAY MORNING BEFORE SLOWLY
DIMINISHING THROUGH THE DAY.

LMZ521-541-071630-
/O.CON.KGRB.SC.Y.0042.000000T0000Z-160607T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
242 AM CDT TUE JUN 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...15 TO 25 KNOTS...WITH THE STRONGEST WINDS EXPECTED IN
  THE VICINITY OF THE DEATH'S DOOR PASSAGE INTO WEDNESDAY
  MORNING.

* WAVES...1 TO 3 FEET. THE HIGHEST WAVES ARE EXPECTED NEAR 
  DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
031 
WHUS73 KGRB 071512
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CDT TUE JUN 7 2016

...GUSTY NORTH WINDS ON THE NORTHERN AND CENTRAL BAY AND THE
NORTHERN NEARSHORE WATERS OF LAKE MICHIGAN...

.GUSTY WINDS ARE EXPECTED TO CREATE CONDITIONS HAZARDOUS TO SMALL
CRAFT. THE STRONGEST WINDS SHOULD BE IN THE VICINITY OF DEATH'S
DOOR. WINDS WILL SLOWLY DIMINISH THROUGHOUT THE AFTERNOON.

LMZ521-541-072100-
/O.CON.KGRB.SC.Y.0042.000000T0000Z-160607T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1012 AM CDT TUE JUN 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...15 TO 25 KNOTS...WITH THE STRONGEST WINDS EXPECTED IN
  THE VICINITY OF THE DEATH'S DOOR PASSAGE.

* WAVES...1 TO 3 FEET. THE HIGHEST WAVES ARE EXPECTED NEAR 
  DEATH'S DOOR AND TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 10:47 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 6, 10:47 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1047 PM CDT MON JUN 6 2016

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 250 PM CDT Mon Jun 6 2016

Main forecast focus to be on precipitation trends for the rest of
this afternoon into early evening and the possibility of pop-up
light showers on Tuesday.

The 19z MSAS surface analysis indicated a strong area of low
pressure situated just southeast of Hudson Bay and a ridge of high
pressure that stretched from Central Canada southward to the
Central Plains. This set-up was bringing a NW flow into the Great
Lakes with temperatures at or slightly below normal. The radar
mosaic showed a rather broad area of scattered showers and
isolated thunderstorms over the Great Lakes. While some of this
activity was being diurnally-driven, several mid-level shortwaves
were aiding in the precipitation development.

These showers/isolated thunderstorms are expected to gradually
dissipate this evening with the loss of heating, however clouds
may hang around through the night as a cyclonic flow to remain
over the region. Have also lingered a small pop past midnight
across north-central WI as cool northwest winds move over Lake
Superior. Despite the mostly cloudy skies anticipated, the cool
air mass aloft will still allow min temperatures to reach the
middle 40s north, upper 40s to around 50 degrees south.

Models indicate one more strong shortwave to move from Western
Ontario southeast into northern sections of the Great Lakes on
Tuesday. There may be just enough forcing over eastern Wisconsin
to justify carrying a small chance of showers from late morning
through the afternoon. Otherwise, a mix of sun and clouds are
expected over north-central and central Wisconsin on Tuesday with
max temperatures in the lower to middle 60s north-central, mid to
upper 60s elsewhere.

.LONG TERM...Tuesday Night Through Monday
Issued at 250 PM CDT Mon Jun 6 2016

Forecast concerns include frost potential over north central WI
Tues ngt, precipitation trends late in the week and early next
week, and a warmup on Fri/Sat.

Cooler Canadian high pressure will reside over the western Great
Lakes early in the period, with clear skies and light winds
allowing temps to drop into the 30s over north central WI. Have
added patchy frost there, and subsequent fcsts will need to
address the potential for a frost advisory. The dry and cool
weather will continue on Wednesday, with plenty of sunshine but
below normal temperatures

The high will shift east Weds ngt into Thursday, allowing WAA and
return flow to develop. The resulting increase in moisture and
instability may lead to some pcpn potential by Thursday, but
models differ on how widespread the rainfall will be. The GFS is
the most aggressive, with pcpn over the entire cwa, while the
ECMWF focuses over mainly our sw counties. WAA will continue from
Thu ngt into Friday, but with a lack of significant focusing
mechanism, will only carry slight chance pops.

There is some indication that a weak cold front will drop south
into the area on Friday night and Saturday, so we may need to
eventually boost pops a bit during this period. The timing of this
front will also have an impact on temperatures, as we are
forecasting a significant warmup to occur during the Fri/Sat time
frame. If the ECMWF is correct, and the front arrives quicker,
we may need to back off on highs a bit on Saturday.

There may be a brief break in the pcpn later in the weekend,
after the cold front moves through. However, a more significant
period of showers and storms is expected to arrive Sunday night
into Monday, as low pressure tracks from the Dakotas to southwest
WI/eastern IA. Heavy rainfall is possible during this period,
and would appear to be most likely in our southwest counties.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1047 PM CDT Mon Jun 6 2016

Cyclonic flow Tonight into Tuesday will tend to keep clouds over
much of Northeast Wisconsin. Another shortwave sliding over
Northeast Wisconsin this evening was producing an area of light
rain or drizzle. This wave will be passing over east central
wisconsin for the remainder of the evening hours and into early
Tuesday morning. Cigs were mainly vfr over Central and East
Central Wisconsin late this evening but were lowering over areas
north of this short wave with widespread mvfr over North Central
and far Northeast Wisconsin. Some locations were also in the ifr
range with drizzle far north. Anticipate little change overnight
and perhaps into early Tuesday morning. Another short wave in the
broad cyclonic flow is progged to brush over the eastern third of
the Wisconsin on tuesday. As a result mvfr cigs may be the
dominate cig over eastern Wisconsin Tuesday while vfr conditions
expected points westward.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......Kieckbusch
AVIATION.......TDH
Hazardous weather outlook, Jun 6, 2:55 PM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT MON JUN 6 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
255 PM CDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY LINGER INTO EARLY THIS EVENING.
HOWEVER, NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE OF FROST OVER NORTH CENTRAL WISCONSIN LATE
TUESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM THURSDAY THROUGH
NEXT MONDAY. THE BEST CHANCE WILL BE ON SUNDAY NIGHT AND MONDAY,
BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-072000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
255 PM CDT MON JUN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY LINGER INTO EARLY THIS EVENING.
HOWEVER, NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS FROM THURSDAY
THROUGH NEXT MONDAY.

KALLAS/KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:22 PM CDTFrost AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Oneida, Vilas16 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.